Skip to content
BY 4.0 license Open Access Published by De Gruyter Open Access August 3, 2020

Intermediate Value Property for the Assouad Dimension of Measures

  • Ville Suomala


Hare, Mendivil, and Zuberman have recently shown that if X ⊂ ℝ is compact and of non-zero Assouad dimension dimA X, then for all s > dimA X, X supports measures with Assouad dimension s. We generalize this result to arbitrary complete metric spaces.


[1] C. Chen, M. Wu, and W. Wu. Accessible values of Assouad and the lower dimensions of subsets. Real Anal. Exchange, 45(1):85–100, 2020.10.14321/realanalexch.45.1.0085Search in Google Scholar

[2] T. Das, L. Fishman, D. Simmons, and M. Urbański. Badly approximable points on self-affine sponges and the lower Assouad dimension. Ergodic Theory Dynam. Systems, 39(3):638–657, 2019.10.1017/etds.2017.42Search in Google Scholar

[3] K. J. Falconer, J. M. Fraser, and A. Käenmäki. Minkowski dimension for measures. preprint. arXiv:2001.07055, 2020.Search in Google Scholar

[4] K. J. Falconer, J. M. Fraser, and P. Shmerkin. Assouad dimension influences the box and packing dimensions of orthogonal projections. preprint. arXiv:1911.04857, 2019.Search in Google Scholar

[5] J. M. Fraser. Assouad type dimensions and homogeneity of fractals. Trans. Amer. Math. Soc., 366(12):6687–6733, 2014.10.1090/S0002-9947-2014-06202-8Search in Google Scholar

[6] J. M. Fraser and T. Orponen. The Assouad dimensions of projections of planar sets. Proc. Lond. Math. Soc. (3), 114(2):374–398, 2017.10.1112/plms.12012Search in Google Scholar

[7] K. E. Hare, F. Mendivil, and L. Zuberman. Measures with specified support and arbitrary Assouad dimensions. Proc. Amer. Math. Soc., 148 (2020), 3881-389510.1090/proc/15001Search in Google Scholar

[8] K. E. Hare and S. Troscheit. Lower Assouad Dimension of Measures and Regularity. Math. Proc. Camb. Phil. Soc., 2019. In press., doi:10.1017/S0305004119000458.10.1017/S0305004119000458Search in Google Scholar

[9] J. Heinonen. Lectures on analysis on metric spaces. Universitext. Springer-Verlag, New York, 2001.10.1007/978-1-4613-0131-8Search in Google Scholar

[10] A. Käenmäki and J. Lehrbäck. Measures with predetermined regularity and inhomogeneous self-similar sets. Ark. Mat., 55(1):165–184, 2017.10.4310/ARKIV.2017.v55.n1.a8Search in Google Scholar

[11] A. Käenmäki, T. Rajala, and V. Suomala. Existence of doubling measures via generalised nested cubes. Proc. Amer. Math. Soc., 140(9):3275–3281, 2012.10.1090/S0002-9939-2012-11161-XSearch in Google Scholar

[12] A. Käenmäki, T. Rajala, and V. Suomala. Local homogeneity and dimensions of measures. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), 16(4):1315–1351, 2016.10.2422/2036-2145.201504_001Search in Google Scholar

[13] J. Luukkainen. Assouad dimension: antifractal metrization, porous sets, and homogeneous measures. J. Korean Math. Soc., 35(1):23–76, 1998.Search in Google Scholar

[14] J. Luukkainen and E. Saksman. Every complete doubling metric space carries a doubling measure. Proc. Amer. Math. Soc., 126(2):531–534, 1998.10.1090/S0002-9939-98-04201-4Search in Google Scholar

[15] J. M. Mackay. Assouad dimension of self-affine carpets. Conform. Geom. Dyn., 15:177–187, 2011.10.1090/S1088-4173-2011-00232-3Search in Google Scholar

[16] A. L. Voľberg and S. V. Konyagin. A homogeneous measure exists on any compactum in Rn. Dokl. Akad. Nauk SSSR, 278(4):783–786, 1984.Search in Google Scholar

[17] A. L. Voľberg and S. V. Konyagin. On measures with the doubling condition. Izv. Akad. Nauk SSSR Ser. Mat., 51(3):666–675, 1987.Search in Google Scholar

[18] W. Wang and S. Wen. An intermediate-value property for Assouad dimension of metric space. Topology Appl., 209:120–133, 2016.10.1016/j.topol.2016.05.022Search in Google Scholar

Received: 2020-04-28
Accepted: 2020-06-05
Published Online: 2020-08-03

© 2020 Ville Suomala, published by De Gruyter

This work is licensed under the Creative Commons Attribution 4.0 International License.

Downloaded on 6.12.2023 from
Scroll to top button